MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported during the intraocular lens implantation a shiny reflecting foreign material which seemed like a piece of metal was found in the lens optic after implantation.The foreign material could not be removed easily and the surgery was completed without product replacement.The product still remains in the eye.Additional information has been requested and received stating after iol insertion, iop is slightly elevated at 23.8 mmhg, but causality is unknown.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.A photo was provided of the lens in the eye.The lens is anterior surface up.Reported complaint cannot be confirmed from the provided the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A photo was provided of the lens in the eye.The lens is anterior surface up.An area is circled on the photo, foreign material can be seen within the circled area.The exact location of the foreign material cannot be confirmed.Video review: video does not show lens preparation.The cartridge comes into view, the iol is in the pause location.The iol appears to be folded correctly.The iol is advanced intermittently with the plunger, as the iol unfolds in the eye, the haptic is dislodged from its resting place on the optic using surgical tool.There appears to be a piece of shiny foreign material where the haptic had been resting on the optic.Based on our observation of the attached photo, there is foreign material on the iol.A definitive determination of the iol condition cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16553390
Report Number9612169-2023-00222
Device Sequence Number16877236
Product Code MJP
UDI-Device Identifier00380652409742
UDI-Public00380652409742
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Model NumberCNW0T3
Device Lot Number25298875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer05/07/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale